Mathematical Research Letters

Volume 15 (2008)

Number 5

A bias phenomenon on the behavior of Dedekind sums

Pages: 1039 – 1052

DOI: http://dx.doi.org/10.4310/MRL.2008.v15.n5.a16

Authors

Emre Alkan (Koc University)

Maosheng Xiong (University of Illinois at Urbana-Champaign)

Alexandru Zaharescu (University of Illinois at Urbana-Champaign)

Abstract

In this paper we present a bias phenomenon on the behavior of Dedekind sums at visible points in a dilated region. Our results indicate that in more than three quarters of the time the Dedekind sum increases as one moves from one visible point to the next.

Full Text (PDF format)